Share this:

major depression

Posted by @anniness in Mental Health, Jul 15, 2011

I've been on meds for years for anxiety and depression. A few months ago I wanted to go off the meds and I did gradually. Now I am back on them and my depression is worse than ever. I don't want to get out of bed in the a.m. I just want to sleep this horrible feeling away. My doctor just added small dosage of lithium and it's only been a few days. I dread going to bed at night because I know I have to face a new day. I'm alone most of the time which makes it worse. Just a week ago I thought I was feeling better....I had a 4th of July party, went out to nice restaurant with my fiance, went shopping the last Saturday it just hit me with a bang. Hadn't changed a thing until a few days ago by adding lithium. Why would this happen?

Tags: mental health


Posted by @menopausemap, Jul 16, 2011

I would consider the following:
See a specialist, not just your family m.d. ( the specialist knows how to treat you best).
Talk to the specalist about a "mood stabilizer" as an option.
Relax, this can be managed especially if you accept the fact that only a specialist should let you know when you should come off the medicine. Many times, patients getting to feeling better or maybe feeling worse and they make the decision to stop the meds. Some times they do this all at once (reallly bad miistake). Others such as yourself decide to taper off (almost as bad of an mistake). The reason your are feeling ok, is the result of taking the meds on a regular schedule. However, if you really feel bad, as if the medication is causing too many side effects, see your specialist. I think the process of tapering of a medication of any time, should be guided by a professional. Mood stabllizers have been an God send for me personally. However, everyone is different. I wish you the best and may your future be calm and purposeful.

Please login or become a member to post a comment.